# SDR 2022FA0000437

- Difficulty date: August 8, 2022
- Submitted: August 8, 2022
- Operation: General aviation
- Aircraft: N8057F
- Make and model: Cessna 150F
- Aircraft serial: 15064157
- Aircraft time: 2,323 hours, 2,300 cycles
- Engine: Cont O200A
- Engine time: 1,111 hours, 120 cycles
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Transmitter
- Condition: Defective
- Location: Lt Fuel Tank
- Part time: 4,545 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TEST, TEST, TEST - AC LANDED SHORT OF RUNWAY AFTER ENGINE QUIT.  AC HAD SUBSTANTIAL DAMAGE NO INJURIES.  DETERMINED AC RAN OUT OF FUEL DUE TO FAULTY FUEL GUAGE.  REMOVED FUEL QUANTITY TRANSMITTER FOR FUNCTIONAL TESTING.  FOUND TWO RUB SPOTS ON FLOAT, REASON FOR CONTACT BETWEEN FLOAT AND TANK APPEARS TO BE MISALIGNMENT OF FLOAT ARM.  FOUND CONTACTOR DIMPLE HAD WORN THROUGH.  CAUSE OF FUEL GUAGE TO STICK AT HALF TANK INDICATED COMBINATION OF FLOAT CONTACTING INSIDE OF FUEL TANK AND CONTACTOR BEING WORN THROUGH.  RESEARCHING LOG FOUND SENDING UNIT HAD BEEN REMOVED 1 YEAR PRIOR & NEW GASKET INSTALLED.   RECOMMEND FOR RECURRENCE PREVENTION:  KNOWING SERVICE LIFE OF TRANSMITTERS & VERIFICATION OF NO INTERFERENCE OF FLOAT & INSIDE OF FUEL TANK.
